Do antibiotics make things taste weird?

7
Orin Hamill asked a question: Do antibiotics make things taste weird?
Asked By: Orin Hamill
Date created: Tue, Mar 16, 2021 11:53 AM
Date updated: Tue, Oct 25, 2022 6:21 PM

Content

Top best answers to the question «Do antibiotics make things taste weird»

  • Thinking about food or eating a meal releases more saliva into your mouth, which now tastes nasty because of the medicine it contains. That can make your food taste terrible. Hopefully when you stop the medicines your food will taste normal again. Some antibiotics are like metronidazole (Flagyl®) are famous for also doing this.

6 other answers

Antibiotics are used to fight bacterial infections, but can sometimes come with side effects. Read on for the common side effects of antibiotics.

The most common side effects of antibiotics affect the digestive system. These happen in around 1 in 10 people. Side effects of antibiotics that affect the digestive system include: vomiting; nausea (feeling like you may vomit) diarrhoea; bloating and indigestion; abdominal pain; loss of appetite; These side effects are usually mild and should pass once you finish your course of treatment. If you get any additional side effects, contact your GP or the doctor in charge of your care for advice ...

Get it Checked: White coated tongue is most commonly caused by an overgrowth of yeast and taking antibiotics or inhaled steroids increases the risk of oral thrush.

The antibiotics listed above may affect the absorption of zinc, and zinc deficiency leads to a metallic bad taste in the mouth. Clarithromycin (Biaxin), metronidazole (Flagyl), and tetracycline are other antibiotics that may also cause metallic taste—but we don't know why that occurs. How do you get the taste of medicine out of your mouth?

Allergic reactions include rashes and anaphylaxis. Less common side effects (<1%) include extreme irritability, hallucinations (auditory and visual), dizziness/motion sickness, and alteration in senses of smell and taste, including a metallic taste. Dry mouth, panic attacks, and nightmares have also been reported, albeit less frequently.

Antibiotics may interfere with the sense of smell, as can some antidepressants, anti-inflammatories and heart medications. ‘Quite a few common medicines can interfere with your sense of smell ...

Your Answer